MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PIRANHA; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION PIRANHA; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M0065051600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematuria (2558); Urinary Incontinence (4572)
Date of Event 01/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: the exact event onset date is unknown.The provided event date of january 3, 2022, was chosen as the best estimate based on the procedure which happened sometime in 2022 and two (2) days post-procedure (pod02) ed presentation for hematuria, dislodged stent, and incontinence.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Patient code e1302 captures the reportable event of hematuria.Impact code f12 captures the reportable event of serious injury.Impact code f2303 captures the reportable event of medication required.
 
Event or Problem Description
It was reported to boston scientific corporation that a piranha biopsy forceps was used during a right ureteroscopy with biopsy procedure performed sometime in 2022.During the procedure, the acquisition of the biopsy specimen was adequate.Two (2) days post-procedure (pod02), the patient presented to the emergency department (ed) for hematuria, dislodged stent, and incontinence.These were managed with flomax/ditropan and augmentin courses.Per operative note, the saline wash of the right renal pelvis was sent for cytology and then random biopsies were taken from the upper, mid, and distal ureters using piranha biopsy forceps.Through the sheath renal endoscopy and multiple biopsies.Fulguration was done in the mucosa in the renal pelvis and calyces; no solid or papillary lesions were seen.Random bladder biopsies were done from the posterior wall, right lateral wall, left lateral wall, and anterior wall.Per physician's assessment, the event was serious, was possibly related to the device, and causally related to the procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a piranha biopsy forceps was used during a right ureteroscopy with biopsy procedure performed sometime in 2022.During the procedure, the acquisition of the biopsy specimen was adequate.Two (2) days post-procedure (pod02), the patient presented to the emergency department (ed) for hematuria, a dislodged non-boston scientific stent, and incontinence.These were managed with flomax/ditropan and augmentin courses.Per operative note, the saline wash of the right renal pelvis was sent for cytology and then random biopsies were taken from the upper, mid, and distal ureters using piranha biopsy forceps.Through the sheath renal endoscopy and multiple biopsies.Fulguration was done in the mucosa in the renal pelvis and calyces; no solid or papillary lesions were seen.Random bladder biopsies were done from the posterior wall, right lateral wall, left lateral wall, and anterior wall.Per physician's assessment, the event was not serious, was possibly related to the device, and causally related to the procedure.
 
Additional Manufacturer Narrative
Block h11: block b5 has been updated based on the additional information received on april 10, 2024.Block b3: the exact event onset date is unknown.The provided event date of (b)(6), 2022, was chosen as the best estimate based on the procedure which happened sometime in 2022 and two (2) days post-procedure (pod02) ed presentation for hematuria, dislodged non-boston scientific stent, and incontinence.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: patient code e1302 captures the reportable event of hematuria.Impact code f12 captures the reportable event of serious injury.Impact code f2303 captures the reportable event of medication required.
 
Additional Manufacturer Narrative
Block h11: blocks a3b, b5, h2, and h11 have been updated based on the additional information received on may 28, 2024.Block b3: the exact event onset date is unknown.The provided event date of january 3, 2022, was chosen as the best estimate based on the procedure which happened sometime in 2022 and two (2) days post-procedure (pod02) ed presentation for hematuria, dislodged non-boston scientific stent, and incontinence.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: patient code e1302 captures the reportable event of hematuria.Impact code f12 captures the reportable event of serious injury.Impact code f2303 captures the reportable event of medication required.
 
Event or Problem Description
It was reported that a piranha biopsy forceps was used during a right ureteroscopy with biopsy procedure performed sometime in 2022.During the procedure, the acquisition of the biopsy specimen was adequate.Two (2) days post-procedure (pod02), the patient presented to the emergency department (ed) for hematuria, a dislodged non-boston scientific stent, and incontinence.These were managed with flomax/ditropan and augmentin courses.Per operative note, the saline wash of the right renal pelvis was sent for cytology and then random biopsies were taken from the upper, mid, and distal ureters using piranha biopsy forceps.Through the sheath renal endoscopy, multiple biopsies and fulguration was done in the mucosa in the renal pelvis and calyces; no solid or papillary lesions were seen.Random bladder biopsies were done from the posterior wall, right lateral wall, left lateral wall, and anterior wall.Per physician's assessment, the event of dislodged non-boston scientific stent was not serious, was not related to the device, and causally related to the procedure.The event of hematuria was not serious, was possibly related to the device and causally related to the procedure.The event of incontinence was not serious, was possibly related to the device and causally related to the procedure.

Brand Name
PIRANHA
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18933646
Report Number2124215-2024-16003
Device Sequence Number9346850
Product Code FCL
UDI-Device Identifier08714729302599
UDI-Public08714729302599
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM0065051600
Device Catalogue Number505-160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer04/10/2024
05/28/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/23/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Patient RaceWhite